MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 20

MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 20
Catalog Number 01.32.6520
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information received on 19 january 2018 by medacta (b)(4): drill holder was not a medacta's product.Clinical evaluation performed by medical affairs on 02 february 2018: during surgery, the cancellous bone screw could no be fully inserted.The screw was changed to a smaller one.According to the report, the surgery was prolonged of 10 minutes and no metal debris was found in the surgical field.No negative consequences are expected for the patient.No clinical cause for this problem can be identified.Batch review performed on 07 february 2018, lot 173317: (b)(4) items manufactured and released on 10 october 2017.Expiration date: 2022-09-26, no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed on 01 february 2018 by r&d project manager: the photo of the screw and the received part were analyzed.It was noticed that the thread of the screw was partially separated.During the insertion, the thread got in contact with the wall of the seat of the screw head; this may be due to the fact that the core hole was incorrect for the safe insertion of the screw.This problem is probably related to the use of a drill guide not supplied by medacta: with different drill guides, medacta can not certificate that the inclination angle of the hole is correct.A correct core hole (with a proper inclination), allows the insertion of the screw without impingement with the cup, avoiding breakages of the first.The core hole that ensures a proper insertion of cancellous bone screws is ø3.2mm.Medacta cancellous bone screws have a core diameter of 3mm, while the external diameter is 6.5mm.A drill bit ø3.2mm and a self-tapping design of the tip of the screw allow a correct insertion of the screw.The insertion should be guaranteed for the different hardnesses of the bone.
 
Event or Problem Description
The surgeon had difficulty placing the cancellous bone screw ø6.5 l20 (the screw thread was damaged during surgery).The surgeon used a cancellous bone screw ø6.5 l15 to complete the surgery.

Brand Name
MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 20
Common Device Name
CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7259381
Report Number3005180920-2018-00035
Device Sequence Number16449686
Product Code LPH
UDI-Device Identifier07630030812378
UDI-Public07630030812378
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Catalogue Number01.32.6520
Device Lot Number173317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR